Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 4, 2025, 7:25 PM EDT for Lackawanna County, Susquehanna County, Wayne County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2025, 7:25 PM EDT (23:25 UTC)
- Expired
- May 4, 2025, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lackawanna County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:30 PM EDT | RAIN 1.84 | Richmondale, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WGUS51 KBGM 042325
FFWBGM
PAC069-115-127-050230-
/O.NEW.KBGM.FF.W.0002.250504T2325Z-250505T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
725 PM EDT Sun May 4 2025
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Northeastern Lackawanna County in northeastern Pennsylvania...
Southeastern Susquehanna County in northeastern Pennsylvania...
Northwestern Wayne County in northeastern Pennsylvania...
* Until 1030 PM EDT.
* At 725 PM EDT, Doppler radar indicated heavy rain across the
warned area. Between 1.5 and 2.5 inches of rain has already fallen
and the West Branch Lackawaxen in Aldenville is rising rapidly.
The current stage is near 5 feet and flooding starts to occur at
6.5 feet. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Carbondale, Forest City, Mayfield, Waymart, Union Dale, Prompton,
Starrucca, Pleasant Mount, Shehawken, Starlight, Hiawatha,
Vandling, Ararat, Browndale, Uniondale, Aldenville, Orson,
Burnwood, Lakewood and Richmondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4194 7535 4187 7526 4186 7526 4186 7525
4182 7520 4157 7534 4154 7556 4180 7557
FLASH FLOOD...RADAR INDICATED
$$
Kistner1 follow-up statement
196
WGUS71 KBGM 050227
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
1027 PM EDT Sun May 4 2025
PAC069-115-127-050237-
/O.EXP.KBGM.FF.W.0002.000000T0000Z-250505T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lackawanna PA-Susquehanna PA-Wayne PA-
1027 PM EDT Sun May 4 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT THIS EVENING FOR
NORTHEASTERN LACKAWANNA, SOUTHEASTERN SUSQUEHANNA AND NORTHWESTERN
WAYNE COUNTIES...
The heavy rain is coming to an end and flooding is no longer
expected to pose a threat.
&&
LAT...LON 4194 7535 4187 7526 4186 7526 4186 7525
4182 7520 4157 7534 4154 7556 4180 7557
$$
KistnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:11 PM EDT, 14 minutes earlier.
Area forecast discussion, May 4, 7:11 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 711 PM EDT Sun May 4 2025 .SYNOPSIS... An upper level low will remain in place through Wednesday with frequent rain showers, clouds, and cooler temperatures. A cold front on Thursday will be followed by yet another upper level low to end the work week with additional scattered showers around. The weather is expected to finally dry out by next weekend with seasonable temperatures as high pressure builds overhead. && .NEAR TERM /THROUGH MONDAY NIGHT/... 215 PM Update Unsettled, wet weather with periods of rain and embedded thunderstorms will continue through this forecast period as a slow moving upper level low gradually moves east toward the region. Another round of moderate to locally heavy rainfall and embedded t'storms is now moving north from the Mid-Atlantic into the area, and will persist into the evening hours. Rainfall amounts between a half to one inch are expected now through midnight. Otherwise, areas of fog and drizzle will continue outside of the steady rain. Will need to watch for locally excessive rainfall late this evening across the area as WPC maintains a marginal risk for excessive rainfall and isolated flash flooding through tonight over the entire area. The steady rain lifts north and east across the Catskills and Mohawk Valley region overnight into the predawn hours early Monday morning; the rain gradually weakens and tapers off to scattered showers or drizzle toward daybreak. There will again be areas of fog, some locally dense especially over the higher elevations. Current trends for Monday continue to show more in the way to isolated to scattered showers Monday morning; increasing in coverage to scattered or numerous Monday afternoon, along with a better chance for t'storms as temperatures are warmer than today; giving more instability. A corridor of 500-800 J/Kg of MLCAPE develops along and west of an Auburn--Binghamton and Scranton line. There will also be 20-25 kts of deep layer shear so a few thunderstorms are again expected, and some could produce locally heavy rainfall and/or gusty winds. Highs on Monday reach the mid-60s to lower 70s...about 5-8 degrees warmer than today, this is due to the potential for at least some partial breaks in the overcast from time to time. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... 325 PM Update: The upper level low west of our area that has been influencing our weather the last few days will speed up a bit and get much closer to our region during the day on Tuesday. With a stronger southerly flow advecting in moist Atlantic moisture, coverage of showers (and perhaps a few thunderstorms) will be more widespread on Tuesday, although right now it appears the heaviest rain will be east of our area/closer to the coast. PWATs are not necessarily impressive (generally around one inch), so widespread flooding is not expected at this time. Still cannot rule out some isolated flooding issues due to the wet pattern we are currently in. Coverage of showers diminishes somewhat Tuesday night with the loss of diurnal heating, but there will still be some showers around. By Wednesday, the upper low will finally transition to more of an open wave and start to kick out to the east. There will still be the potential for scattered showers and possibly a thunderstorm on the backside of the departing low, especially Wednesday afternoon and east of I-81), but overall coverage of showers is expected to be considerably less than the early week timeframe. && .LONG TERM /THURSDAY THROUGH SUNDAY/... 325 PM Update: While the long term period initially looked to feature a drying trend (which is still on the table), latest trends in the model guidance is hinting at a second upper level low dropping down into the region Thursday into Friday, which would actually result in an increasing chance of showers once again. In fact, some guidance such as the 12Z ECMWF keeps showers around all the way through Saturday, before drying out on Sunday. For now, opting to remain with the NBM PoPs due to the high degree of uncertainty, which resulted in slight chance to low-end chance PoPs for Thursday though the weekend. However, if the current trend continues, PoPs may need to be significantly increased with future forecast updates, especially for the Friday/Saturday timeframe. && .AVIATION /23Z SUNDAY THROUGH FRIDAY/... 220 PM Update Widespread restrictions continue with areas of fog and periods of rain expected. Upper level low will continue to bring period of IFR or lower restrictions at times over the entire period. CIGs do not improve much until tomorrow afternoon, when they are expected to come up to MVFR fuel alternate at most of our taf sites by 16-18z. Winds will be light and variable, turning more easterly and remaining light overnight into Monday morning. By Monday afternoon east winds increase between 8-15 kts with gusts around 20 kts expected. Outlook... Monday night through Tuesday...Rain showers and isolated thunderstorms each day with associated restrictions. Wednesday and Thursday...Scattered showers and isolated thunderstorms will still be around the area under an upper level low pressure system. Restrictions possible. Friday...A few isolated to scattered showers are possible, with brief restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MJM NEAR TERM...MJM SHORT TERM...BJG LONG TERM...BJG AVIATION...MPK
Hazardous weather outlook, May 4, 3:06 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 306 PM EDT Sun May 4 2025 NYZ009-015>018-036-037-051915- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 306 PM EDT Sun May 4 2025 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ022>025-044>046-055-051915- Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga- 306 PM EDT Sun May 4 2025 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Showers and scattered thunderstorms may produce locally heavy rainfall this evening into tonight. There is a marginal risk for excessive rainfall and isolated flash flooding may occur if any storms train over the same location. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ056-057-062-PAZ038>040-043-044-047-048-072-051915- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 306 PM EDT Sun May 4 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and scattered thunderstorms may produce locally heavy rainfall this evening and tonight. There is a marginal risk for excessive rainfall and isolated flash flooding may occur if any storms train over the same location. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and scattered thunderstorms may produce locally heavy rainfall again on Monday. There is a marginal risk for excessive rainfall and isolated flash flooding may occur if any storms train over the same location. There is a low probability for widespread hazardous weather for the rest of the week through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, May 4, 4:25 PM EDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Binghamton NY
425 PM EDT Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 1 N Monterey 42.31N 77.05W
05/02/2025 Schuyler NY NWS Storm Survey
NWS damage survey confirms a microburst near
Monterey with peak wind speeds of 85 mph.
Multiple properties damaged, including
collapse of wooden garage, major loss of a
metal and wooden barn, major loss of metal
roofing on another barn, and a hole from a
2-inch diameter branch that punctured
through two doors of a house. Multiple small
holes on siding of a house, from copious
amounts of wind-driven hail of at least one
inch in diameter. The focused microburst
ended around 6:22 PM EDT, though additional
pockets of damage continued to the east.
&&
MDPLocal storm report, May 4, 4:37 PM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
437 PM EDT Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Dmg Odessa 42.33N 76.81W
05/02/2025 Schuyler NY NWS Storm Survey
Several 1 to 2 foot diameter limbs down,
with small uproots, in Odessa area.
Radar-estimated time.
0645 PM Tstm Wnd Dmg 1 NNW Alpine 42.33N 76.73W
05/02/2025 Schuyler NY NWS Storm Survey
Numerous uprooted trees and some elevated
trunk snaps. One large tree fell through a
barn roof and wall. Radar-estimated time.
&&Local storm report, May 4, 6:43 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
643 PM EDT Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Flash Flood 2 NE Walton 42.18N 75.11W
05/04/2025 Delaware NY 911 Call Center
Water running out of East Brook banks over
County Road 22.
&&Local storm report, May 4, 6:49 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
649 PM EDT Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Flash Flood 2 NE Walton 42.18N 75.11W
05/04/2025 Delaware NY 911 Call Center
Corrects previous flash flood report from 2
NE Walton. Water over roadway from overflow
of side ditches.
&&Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.